Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 3, NWS Corpus Christi, TX

February 19, 201811 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 19, 2018, 4:17 AM CST for 11 counties in Texas. It took effect at Feb 19, 2018, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2018, 4:17 AM CST (10:17 UTC)
In effect from
Feb 19, 2018, 10:00 AM CST
Expired
Feb 19, 2018, 6:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

146 
WWUS74 KCRP 191017
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
417 AM CST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS...

.A prolonged period of windy conditions will occur today across
South Texas. The strongest wind speeds are forecast to occur 
across Nueces, Kleberg, and San Patricio Counties.

TXZ242>244-191700-
/O.NEW.KCRP.WI.Y.0003.180219T1600Z-180219T2300Z/
Kleberg-Nueces-San Patricio-
Including the cities of Kingsville, Corpus Christi, Portland, 
Ingleside, Aransas Pass, Sinton, and Mathis
417 AM CST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect from 10 AM this morning to 5 PM CST
this afternoon. 

* TIMING...Strongest winds occurring from mid and late morning
  through late afternoon.

* WINDS...Sustained south/southeast 20 to 30 mph with frequent
  gusts of 40 to 45 mph.

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles on east to west roads. Light weight and 
  unsecured objects such as lawn furniture and trash cans may be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

HART
2 follow-up statements
700 
WWUS74 KCRP 191515
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
915 AM CST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS...

.A prolonged period of windy conditions will occur today across
South Texas. The strongest wind speeds are forecast to occur
across Nueces, Kleberg, and San Patricio Counties.

TXZ242>244-192300-
/O.CON.KCRP.WI.Y.0003.180219T1600Z-180219T2300Z/
Kleberg-Nueces-San Patricio-
Including the cities of Kingsville, Corpus Christi, Portland, 
Ingleside, Aransas Pass, Sinton, and Mathis
915 AM CST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...Strongest winds occurring through late afternoon. 

* WINDS...Sustained south/southeast 20 to 30 mph with frequent 
  gusts of 40 to 45 mph. 

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles on east to west roads. Light weight and 
  unsecured objects such as lawn furniture and trash cans may be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TE
879 
WWUS74 KCRP 191700
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1100 AM CST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS...

.A prolonged period of windy conditions will occur today across
South Texas. The strongest wind speeds are expected across the
Coastal Plains.

TXZ231>234-241-245>247-200000-
/O.EXB.KCRP.WI.Y.0003.000000T0000Z-180220T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Aransas-Refugio-Calhoun-
Including the cities of George West, Three Rivers, Beeville, 
Goliad, Victoria, Alice, Orange Grove, Rockport, Refugio, 
Woodsboro, and Port Lavaca
1100 AM CST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 6 PM CST this evening. 

* TIMING...Strongest winds occurring through late afternoon.

* WINDS...Sustained south/southeast 20 to 30 mph with frequent 
  gusts of 40 to 45 mph. 

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles on east to west roads. Light weight and 
  unsecured objects such as lawn furniture and trash cans may be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TXZ242>244-200000-
/O.EXT.KCRP.WI.Y.0003.000000T0000Z-180220T0000Z/
Kleberg-Nueces-San Patricio-
Including the cities of Kingsville, Corpus Christi, Portland, 
Ingleside, Aransas Pass, Sinton, and Mathis
1100 AM CST Mon Feb 19 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Strongest winds occurring through late afternoon.

* WINDS...Sustained south/southeast 20 to 30 mph with frequent 
  gusts of 40 to 45 mph. 

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles on east to west roads. Light weight and 
  unsecured objects such as lawn furniture and trash cans may be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 4:17 AM CST, 0 minutes earlier.

Area forecast discussion, Feb 19, 4:17 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
417 AM CST Mon Feb 19 2018

.SHORT TERM (Today through Wednesday)...

A spring-like weather pattern will prevail across S TX through
the short term period with wind being the primary weather impact.
A strong southerly LLJ exists across S TX early this morning with
the PBL failing to decouple so far (as of writing). Windy
conditions should prevail through the day as the LLJ strengthens
further (925mb flow prog to increase to near 50 kts across the
Coastal Plains). The strongest winds are expected to occur from
mid/late morning through late afternoon when diurnal mixing is
maximized. Given the strength of the LLJ and expected mixing
(maximum momentum transfer output is indicating potential for
frequent gusts of 40 to 45 mph), I have opted to go with a Wind
Advisory for the southern three coastal counties. Areal coverage
of the advisory may be a little conservative with future updates
potentially needing to expand the advisory farther north towards
Victoria.

Max temps should warm well into the 80s today for most inland
areas as WAA persists and a very warm H9 to H7 thermal layer
mixes downward. A few 90s are expected across the western Brush
Country.

Strong winds and mixing in the lower levels should preclude any
showers from being able to develop today.

The LLJ is prog to rapidly redevelop/expand westward tonight and
remain strong. Much like early this morning, the PBL is not
expected to decouple until very late tonight with strong WAA
preventing temps from falling much lower than 70 degrees for
overnight lows. Strong mixing should once again preclude precip
from developing. However, an increase in large scale lift may
become sufficient enough by late in the night for an isolated
shower to develop...but chances are too low to include in the
forecast at this time.

Breezy conditions will continue into Tuesday, but overall wind
speeds should be lower than today's values as the LLJ is prog to
weaken through the day. A few showers may occur across the N
Coastal Bend/Victoria area during the morning hours as moisture
pools under a thermal inversion. The inversion will have a harder
time mixing out on Tuesday, which should keep a greater amount of
cloud cover around. However, a strong H25 jet is prog to approach
the region with ripples of H5 vorticity advecting towards the area
at times. This enhancement of synoptic lift may be sufficient for
isolated convection to develop across inland areas by late Tuesday
afternoon (mainly inland Northern Coastal Bend and the NE Brush
Country). Otherwise, continued unseasonably warm conditions will
occur.

&&

.LONG TERM...(Tuesday night through Sunday)...

GFS/ECMWF deterministic output generally consistent with respect to
the upper pattern, with an upper disturbance moving rapidly/lifting
across the Plains Wednesday, while another system meanders over the
WRN CONUS Wednesday through Friday, then becomes progressive and
moves across the Plains Saturday. The timing/position of the
foregoing upper pattern appears to contribute to the stalling of the
front near the TX coast Wednesday night. Expect the combination of
copious moisture (PWAT values well above normal) and frontal
convergence to result in at least scattered convection Wednesday
through Thursday. Anticipate that the combination of sufficient
moisture and upper jet dynamics (associated with the second system)
Saturday/Sunday will contribute to isolated/scattered convection
Friday through Sunday.

&&

.MARINE...SSE flow expected to strengthen today with Small Craft
Advisories in effect for much of the area. Strongest winds are
expected to occur across the Offshore waters where SSTs are the
warmest (allowing for better mixing of the atmosphere). However,
wind speeds and seas across waters off Padre and Mustang Islands
may still reach Advisory levels. Farther north (Matagorda Island
and vicinity) the SSTs are cooler and as such wind speeds should
be a little lower. The stronger southerly flow should preclude
dense fog from occurring, but areas of haze and high moisture
values will likely reduce visibilities to 4 to 6 miles at times
today and Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  69  80  67  78  /  10  10  10  40  60
Victoria          82  68  79  66  76  /  10  10  30  60  70
Laredo            91  69  86  68  82  /  10  10  10  40  50
Alice             88  69  85  67  81  /  10  10  20  40  50
Rockport          78  68  76  66  73  /  10  10  10  50  60
Cotulla           90  69  85  65  79  /  10  10  10  60  60
Kingsville        88  70  85  68  82  /  10  10  10  40  50
Navy Corpus       79  68  77  66  74  /  10  10  10  40  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 5 PM CST this afternoon
     For the following zones: Kleberg...Nueces...San Patricio.

GM...Small Craft Advisory until 10 AM CST Tuesday For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Small Craft Advisory from 10 AM this morning to 8 PM CST this
     evening For the following zones: Bays and Waterways from
     Baffin Bay to Port Aransas...Coastal waters from Baffin Bay
     to Port Aransas out 20 NM.

&&

RH/79...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Feb 18, 6:37 PM CST, 9 hours 40 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Corpus Christi TX
637 PM CST Sun Feb 18 2018

TXZ229>234-239>247-191200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
637 PM CST Sun Feb 18 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous thunderstorms will be possible Tuesday night
though Wednesday, with isolated to scattered thunderstorms
possible Wednesday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-191200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
637 PM CST Sun Feb 18 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Areas of sea fog will continue tonight, with patchy dense sea fog
possible, especially north of Port Aransas. Overall, visibilities
of greater than 1 mile are expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Sea fog may pose navigation issues Saturday along area bays and the
nearshore Gulf waters Monday and Monday night.

Scattered to numerous thunderstorms will be possible Tuesday night
though Wednesday, with isolated to scattered thunderstorms
possible Wednesday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:17 AM CSTSmall Craft AdvisoryCRP30 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.